Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Boil in pubic area. Skin burnt, itching, oozing after applying dettol. How to remove it?

I had a boil in my pubic area which came to head and drained. I put dettol on it and after a day it started itching like crazy. Now it looks like the boil is gone but I burnt my skin because its blistered and oozing. Ive been putting aloe vera gel on it and it does cool the itching but I want this to go away. Please Help
Asked On : Fri, 22 Mar 2013
Answers:  2 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi , thanks for posting your query

Dettol seems to have caused counter irritation over the boil and led to the development of contact irritant dermatitis

you may do as follows:
Take a course of oral antibiotic
Apply antibiotic and steroid combination cream twice a day
An oral anihistaminic for itching
maintain proper hygeine
Use mild cleanser like cetaphil for cleaning the area
It may take about a week to ten days to heal

Hope this solves your query
Answered: Sat, 23 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Dermatologist Dr. Sudarshan's  Response
Hi Nyala,
Thanks for writing in.
It appears that you have suffered irritant dermatitis due to dettol.
Dettol is strong antiseptic and should be diluted well before using.
You can apply flutibact cream twice daily now to relieve the condition.
Oral antibiotics will help in faster resolution.
I will be available for follow up.
Hope this helps.
Answered: Fri, 22 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor